Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 91, NWS Lake Charles, LA

May 18, 2011

NWS Lake Charles, LA issued this small craft advisory at May 18, 2011, 6:13 PM CDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
May 18, 2011, 6:13 PM CDT (23:13 UTC)
Expired
May 20, 2011, 7:00 PM CDT
In force
49 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WHUS74 KLCH 182313
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 PM CDT WED MAY 18 2011

...MODERATE SOUTHEASTERLY WINDS WILL PREVAIL TONIGHT...

.FALLING PRESSURES ACROSS WEST TEXAS IS GENERATING LARGE DIFFERENCES
-IN-PRESSURE ACROSS THE COASTAL WATERS. MODERATE SOUTHERLY WINDS
IS THE RESULT. THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR
TIDAL PILE-UP. NUISANCE FLOODING IS POSSIBLE AT THE COAST DURING
THE EARLY MORNING HOURS ON THURSDAY.

GMZ450-452-455-470-472-475-191400-
/O.NEW.KLCH.SC.Y.0091.110518T2313Z-110519T1400Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
613 PM CDT WED MAY 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THURSDAY. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 4 TO 6 FEET.

* ALSO: MINOR TIDAL PILE-UP WILL CAUSE POSSIBLE NUISANCE FLOODING
  AT THE COAST DURING THE EARLY MORNING HOURS ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
940 
WHUS74 KLCH 190915
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 AM CDT THU MAY 19 2011

...MODERATE SOUTHEASTERLY WINDS WILL PREVAIL TODAY...

.FALLING PRESSURES ACROSS WEST TEXAS IS GENERATING LARGE
DIFFERENCES-IN-PRESSURE ACROSS THE COASTAL WATERS. MODERATE
SOUTHERLY WINDS HAS THE RESULTED. THE PERSISTENT ONSHORE WINDS WILL
CAUSE A MINOR TIDAL PILE-UP. NUISANCE FLOODING IS POSSIBLE AT THE
COAST DURING THE MORNING HOURS TODAY AT THE TIME OF HIGH TIDE.

GMZ470-472-475-191715-
/O.EXT.KLCH.SC.Y.0091.000000T0000Z-110520T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
415 AM CDT THU MAY 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 4 TO 6 FEET. 

* ALSO: MINOR TIDAL PILE-UP WILL CAUSE POSSIBLE NUISANCE FLOODING
  AT THE COAST DURING THE MORNING HOURS AT THE TIME OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-191400-
/O.CON.KLCH.SC.Y.0091.000000T0000Z-110519T1400Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
415 AM CDT THU MAY 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 4 TO 6 FEET. 

* ALSO: MINOR TIDAL PILE-UP WILL CAUSE POSSIBLE NUISANCE AT THE
  COAST DURING THE MORNING HOURS AT THE TIME OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
845 
WHUS74 KLCH 191556
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1056 AM CDT THU MAY 19 2011

...MODERATE SOUTHEASTERLY WINDS WILL PREVAIL TODAY...

.FALLING PRESSURES ACROSS WEST TEXAS IS GENERATING LARGE
DIFFERENCES-IN-PRESSURE ACROSS THE COASTAL WATERS. MODERATE
SOUTHERLY WINDS HAVE RESULTED. THE PERSISTENT ONSHORE WINDS
WILL CAUSE A MINOR TIDAL PILE-UP. NUISANCE FLOODING IS POSSIBLE
AT THE COAST DURING THE MORNING HOURS TODAY AT THE TIME OF HIGH
TIDE.

GMZ470-472-475-200000-
/O.CON.KLCH.SC.Y.0091.000000T0000Z-110520T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1056 AM CDT THU MAY 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 4 TO 6 FEET. 

* ALSO: MINOR TIDAL PILE-UP WILL CAUSE POSSIBLE NUISANCE 
  FLOODING AT THE COAST DURING THE MORNING HOURS AT THE TIME OF 
  HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


13
644 
WHUS74 KLCH 192049
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 PM CDT THU MAY 19 2011

...MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TONIGHT...

.MODERATE TO STRONG SOUTHERLY WINDS ARE EXPECTED TO PERSIST
THROUGH TONIGHT AS THE REGION REMAINS CAUGHT BETWEEN A TROUGH OF LOW
PRESSURE OVER THE CENTRAL PLAINS AND HIGH PRESSURE RIDGING INTO
THE NORTHEAST GULF OF MEXICO.

GMZ470-472-475-200500-
/O.EXT.KLCH.SC.Y.0091.000000T0000Z-110520T1200Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
349 PM CDT THU MAY 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

13
605 
WHUS74 KLCH 200137
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
837 PM CDT THU MAY 19 2011

...MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TONIGHT...

.LARGE DIFFERENCES-IN-PRESSURE WILL PERSIST ACROSS THE COASTAL
WATERS...GENERATING MODERATE SOUTHEASTERLY WINDS. THE PERSISTENT
ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY
MORNING HOURS ON FRIDAY...THE TIME OF HIGH TIDE. MINOR NUISANCE
FLOODING IS POSSIBLE

GMZ470-472-475-201500-
/O.EXT.KLCH.SC.Y.0091.000000T0000Z-110520T1500Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
837 PM CDT THU MAY 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT FRIDAY.

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 4 TO 6 FEET. 

* ALSO: THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL
  PILE-UP DURING THE EARLY MORNING HOURS ON FRIDAY...THE TIME OF
  HIGH TIDE. MINOR NUISANCE FLOODING IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
527 
WHUS74 KLCH 200944
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 AM CDT FRI MAY 20 2011

...MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TONIGHT...

.LARGE DIFFERENCES-IN-PRESSURE WILL PERSIST ACROSS THE COASTAL
WATERS...GENERATING STRONG SOUTHEASTERLY WINDS. THE PERSISTENT
ONSHORE WINDS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY
MORNING HOURS THIS MORNING...AT THE TIME OF HIGH TIDE. MINOR
NUISANCE FLOODING WILL BE POSSIBLE.

GMZ450-201745-
/O.NEW.KLCH.SC.Y.0092.110520T0944Z-110521T0000Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
444 AM CDT FRI MAY 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS 20 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 6 FEET.

* ALSO: THE PERSISTENT ONSHORE WINDS WILL CAUSE MINOR TIDAL PILE-
  UP DURING THE EARLY MORNING HOURS THIS MORNING...AT THE TIME OF
  HIGH TIDE. SOME MINOR NUISANCE FLOODING WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-452-455-201745-
/O.EXB.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
444 AM CDT FRI MAY 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 3 FEET NEAR SHORE AND UP TO 6 FEET FURTHER
  OFFSHORE. BAY AND INLAND WATERS WILL BE ROUGH.

* ALSO: THE PERSISTENT ONSHORE WINDS WILL CAUSE A MINOR TIDAL
  PILE-UP DURING THE EARLY MORNING HOURS THIS MORNING...AT THE
  TIME OF HIGH TIDE. SOME MINOR NUISANCE FLOODING WILL BE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-201745-
/O.EXT.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
444 AM CDT FRI MAY 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 TO 25 KNOTS WITH
  LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
711 
WHUS74 KLCH 202026
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 PM CDT FRI MAY 20 2011

...MODERATE SOUTHEASTERLY WINDS WILL CONTINUE TONIGHT...

.A TIGHT PRESSURE GRADIENT WILL MAINTAIN MODERATE WINDS OVER THE
COASTAL LAKES AND BAYS AND STRONG SOUTHERLY WINDS OVER THE OUTER 
COASTAL WATERS UNTIL SUNDOWN. AN UPPER LEVEL TROF WILL MOVE CLOSER
TONIGHT...REDUCING THE GRADIENT.

GMZ430-432-435-452-455-202130-
/O.CAN.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
326 PM CDT FRI MAY 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN HIGH
ENOUGH TO WARRANT CAUTION UNTIL SUNDOWN.

$$

GMZ450-202130-
/O.CAN.KLCH.SC.Y.0092.000000T0000Z-110521T0000Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
326 PM CDT FRI MAY 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN HIGH
ENOUGH TO WARRANT CAUTION UNTIL SUNDOWN.

$$

GMZ470-472-475-210000-
/O.CON.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
326 PM CDT FRI MAY 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS AROUND 20 TO 25 KNOTS WITH 
  LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SWEENEY
514 
WHUS74 KLCH 210009
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 PM CDT FRI MAY 20 2011

...ROUGH SEAS WILL PERSIST TONIGHT...

.SOUTHEASTERLY SWELLS WITH WAVE PERIODS FROM 6 TO 8 SECONDS WILL
COMBINE WITH WIND WAVES TO MAKE FOR ROUGH SEAS TONIGHT. THE
COMBINED WAVE HEIGHTS...WIND WAVE AND SWELL...WILL RANGE FROM 5
TO 8 FEET. ALSO...THE LONG PERIOD SWELLS WILL CAUSE A MINOR TIDAL
PILE-UP DURING THE EARLY MORNING HOURS ON SATURDAY...AT THE TIME
OF HIGH TIDE. MINOR NUISANCE FLOODING IS POSSIBLE.

GMZ470-472-475-211215-
/O.EXP.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/
/O.NEW.KLCH.SC.Y.0093.110521T0009Z-110521T1800Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
709 PM CDT FRI MAY 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT SATURDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS: SOUTH WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS.
  SEAS 5 TO 8 FEET.

* ALSO...THE LONG PERIOD SWELLS WILL CAUSE A MINOR TIDAL PILE-UP
  DURING THE EARLY MORNING HOURS ON SATURDAY...AT THE TIME OF HIGH
  TIDE. MINOR NUISANCE FLOODING IS POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 18, 4:09 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 18, 4:09 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 PM CDT WED MAY 18 2011

.DISCUSSION...
LATEST WATER VAPOR IMAGERY/UPPER AIR ANALYSIS SHOWED A RIDGE AXIS
STRETCHING FROM THE SABINE RIVER TO THE UPPER MIDWEST...SANDWICHED
BETWEEN TWO MAMMOTH TROUGHS OVER THE MID ATLANTIC AND DESERT SOUTHWEST.

AT THE SFC...HIGH PRESSURE WAS CENTERED OVER THE NORTHEAST
GULF...WITH AN AREA OF LOW PRESSURE OVER THE TX/OK PANHANDLES.

THIS SFC PATTERN HAS RESULTED IN A MODEST SFC SOUTHEASTERLY FLOW
DEVELOPING  ACROSS THE REGION TODAY. SOUTHWESTERLY FLOW AT H85...AND
RESULTING WARM AIR/MOISTURE ADVECTION REGIME...RESULTING IN PLENTY
OF CLOUD COVER ACROSS EAST TEXAS THIS AFTERNOON. EXPECT THAT THIS
WILL CONTINUE TONIGHT IN THE FORM OF STRATUS...WHICH SHOULD ALSO
SPREAD A LITTLE FARTHER EAST INTO LOUISIANA. COMBINATION OF CLOUD
COVER...HIGHER SFC DEWPOINTS...AND CONTINUED SOUTHERLY FLOW OFF THE
GULF...EXPECT TEMPERATURES TONIGHT TO BE A GOOD 5 TO 10 DEGREES
WARMER THAN LAST NIGHT.

THE RIDGE AXIS IS FCST TO SHIFT EAST OF THE REGION TOMORROW...BUT
BEGIN TO AMPLIFY AS THE PACIFIC ENERGY TO THE WEST DIGS INTO
NORTHERN MEXICO. HEADING INTO FRIDAY...LEAD IMPULSES WILL BEGIN TO
EJECT OUT AHEAD OF THE MAIN TROF...WHICH SHOULD RESULT IN AN ACTIVE
DRYLINE OVER EAST TEXAS. SMALL POPS OVER THE EAST TEXAS LAKES INTO
CENTRAL LOUISIANA WERE RETAINED FOR THIS REASON. POPS WERE
MAINTAINED THROUGH FRIDAY NIGHT AND INTO SATURDAY AS THE MAIN SPOKE
OF PACIFIC ENERGY PIVOTS THROUGH THE ARKLATEX...WITH A DRY FORECAST
RETURNING FOR SUNDAY IN THE WAKE OF THIS FEATURE.

ONCE AGAIN...THE MAIN AXIS OF PRECIPITATION LOOKS LIKE IT WILL
REMAIN TO OUR WEST AND NORTHWEST.

13

&&

.MARINE...
HIGH PRESSURE IS FORECAST TO REMAIN CENTERED OVER THE NORTHEAST
GULF OF MEXICO...WITH A TROUGH OF LOW PRESSURE OVER THE PLAINS
STATES. THE GRADIENT BETWEEN THESE TWO FEATURES WILL RESULT IN
MODERATE SOUTHERLY WINDS AND BUILDING SEAS THROUGH THE WEEKEND.
THE GRADIENT IS FORECAST TO RELAX A BIT EARLY NEXT WEEK...BUT THE
SOUTHERLY FLOW WILL PERSIST. DECIDED TO LET THE PREVIOUSLY
INSERTED SCEC HEADLINES FOR THE GULF WATERS CONTINUE...WITH
FORECAST WINDS STILL ON THE BORDERLINE OF ADVISORY CRITERIA.
EVENING SHIFT CAN ALWAYS UPGRADE IF NEEDED.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  66  85  75  87 /  10  10  10  10
KBPT  69  85  76  87 /  10  10  10  20
KAEX  60  89  71  89 /  10  10  10  20
KLFT  64  86  74  88 /  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION FROM 7 PM CDT THIS EVENING THROUGH
     THURSDAY MORNING FOR COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THURSDAY MORNING FOR
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM-WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THURSDAY MORNING FOR
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, May 18, 3:37 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 AM CDT WED MAY 18 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-190845-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
337 AM CDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
FLOODING WILL CONTINUE IN THE ATCHAFALAYA BASIN. PLEASE LOOK AT
OUR WEBSITE FOR THE LATEST INFORMATION.

BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON
AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA.

DROUGHT CONDITIONS CONTINUE ACROSS A LARGE SWATH OF SOUTHEAST
TEXAS AND SOUTHERN LOUSIANA. WINDS WILL BE FROM THE SOUTHEAST
AROUND 10 TO 15 MPH. FIRE RISK WILL REMAIN ELEVATED TODAY AS LOW
AFTERNOON RELATIVE HUMIDITY VALUES AND DRY GROUNDS PERSIST.

PAN EVAPORATION RATES ARE RUNNING ABOUT .30 INCHES PER DAY NOW AS
WE MOVE INTO OUR SUMMER MONTHS COMING IN JUNE.

NOT LOOKING FOR ANY RAINS TODAY AS TEMPERATURES WILL CLIMB INTO
THE LOWER 80S UNDER PARTLY CLOUDY SKIES. TONIGHT LOOKS TO BE A BIT
WARMER WITH LOWS DROPPING INTO THE LOWER 70S AT THE COAST AND
LOWER 60S OVER CENTRAL LOUISIANA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FLOODING WILL CONTINUE IN THE ATCHAFALAYA BASIN. PLEASE LOOK AT
OUR WEBSITE FOR THE LATEST INFORMATION.

BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON
AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA.

AFTERNOON TEMPERATURES WILL CONTINUE TO RISE THROUGH THE WEEK ON
SOUTHEAST WINDS. THERE IS A SLIGHT CHANCE FOR SOME SHOWERS OVER
THE LAKES REGION IN SOUTHEAST TEXAS AND CENTRAL LOUISIANA LATE ON
FRIDAY. THE ELEVATED FIRE THREAT WILL CONTINUE INTO NEXT WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.